Alert archive / Florida / Tornado Warnings in 2004
Tornado Warning 19, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 13, 2004, 4:54 PM EDT for Saint Johns County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2004, 4:54 PM EDT (20:54 UTC)
- Expired
- Aug 13, 2004, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 66 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 132054
TORJAX
FLC109-132145-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 PM EDT FRI AUG 13 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
ST. JOHNS COUNTY IN NORTHEAST FLORIDA
* UNTIL 545 PM EDT
* AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHEAST OF PICOLATA...OR ABOUT 9 MILES NORTH OF HASTINGS...MOVING
NORTH AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EDT...
PICOLATA...
SWITZERLAND AND DURBIN...
FRUIT COVE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...AND DEADLY LIGHTNING.
LAT...LON 2977 8152 2981 8155 2988 8159 2993 8159
2994 8157 3002 8165 3010 8165 3010 8143
2977 8142
$$
SHASHYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 13, 2:05 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 13, 2:05 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EDT FRI AUG 13 2004
...HURRICANE CHARLEY TO IMPACT THE AREA TONIGHT...
.SHORT TERM...HURRICANE CHARLEY DOMINATES THE PICTURE WELL INTO
SATURDAY AND THE HURRICANE LOCAL STATEMENTS CONTAIN A WEALTH OF
INFORMATION. ONLY A FEW CHANGES WILL BE MADE TO TEMPS AND POPS
THROUGH MONDAY. RECENT ANALYSIS SHOWS A COLD FRONT IS SITUATED NEAR
THE WESTERN BOUNDARY OF THE CWA. THE BAND OF CONVECTION OVER THE
REGION IS WITHIN A SHEAR ZONE AHEAD OF THE FRONT. THE MEAN POSITION
OF MID/UPPER TROUGH REMAINS TO WEST OF AREA THROUGH THE WEEKEND AND
THE ASSOCIATED SURFACE FRONT STALLS OVER THE CWA. THIS WILL ENHANCE
CONVECTION FOR THE REST OF THE PERIOD AFTER CHARLEY EXITS.
.LONG TERM...BERMUDA HIGH RIDGE BUILDS OVER CWA BY MID WEEK AND FLOW
BECOMES SOUTHEAST. BASICALLY NO CHANGES WERE MADE TO PREVIOUS FCST.
DIURNAL CONVECTION RETURNS AND WILL BE ENHANCED BY LEFTOVER FRONTAL
BOUNDARY.
&&
.MARINE...WILL BE UPDATING CWF SHORTLY AS FORECAST TRACK HAS CHANGED
SLIGHTLY TOWARD THE RIGHT AND ADDITION OF HURRICANE WARNING...AND WILL BE
SHOWING AN EXTENDED PERIOD OF ONSHORE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 82 68 88 / 70 60 10 30
SSI 75 84 73 86 / 90 70 20 40
JAX 76 85 71 86 / 90 60 20 40
SGJ 76 85 72 85 / 90 60 30 40
GNV 74 86 69 87 / 90 50 30 40
OCF 74 86 70 87 / 90 50 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HURRICANE WARNING FERNANDINA BCH TO FLAGLER BCH OUT 60NM
INCLUDING NASSAU...DUVAL...ST JOHNS...FLAGLER COUNTIES.
INLAND HURRICANE WIND WARNING ALACHUA...MARION...GILCHRIST...
PUTNAM AND BRADFORD COUNTIES.
INLAND TROPICAL STORM WIND WARNING COLUMBIA...BAKER AND UNION
COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
GA...HURRICANE WARNING ALTAMAHA SOUND TO FERNANDINA BCH OUT 60NM
INCLUDING CAMDEN AND GLYNN COUNTIES.
INLAND TROPICAL STORM WIND WARNING FOR CAMDEN...GLYNN...
BRANTLEY...CHARLTON...PIERCE...WARE AND WAYNE COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY.
&&
TRABERT/HESSHazardous weather outlook, Aug 13, 3:13 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 313 PM EDT FRI AUG 13 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 313 PM EDT FRI AUG 13 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...AN INLAND HURRICANE WIND WARNING IS IN EFFECT FOR ALACHUA... BRADFORD...CLAY...MARION...PUTNAM COUNTIES... ...A HURRICANE WARNING IS NOW IN EFFECT FOR THE FLORIDA AND GEORGIA EAST COAST...INCLUDING CAMDEN...DUVAL...FLAGLER...GLYNN...NASSAU AND ST JOHNS COUNTIES... ...A TORNADO WATCH IS IN EFFECT FOR MARION...ALACHUA...PUTNAM...ST JOHNS AND FLAGLER COUNTIES UNTIL 2 AM SATURDAY MORNING... ...AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR THE FOLLOWING COUNTIES OF NORTH FLORIDA...BAKER...COLUMBIA...GILCHRIST... UNION AND ALSO FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA... BRANTLEY...INLAND CAMDEN...CHARLTON...INLAND GLYNN...PIERCE...AND WARE... ...A FLOOD WATCH IS IN EFFECT FOR ENTIRE AREA THROUGH SATURDAY... ...HIGH RISK OF RIP CURRENTS... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...HURRICANE WARNING EARLY SATURDAY ALTAMAHA SOUND TO FLAGLER BEACH OUT 60NM AS WELL AS GLYNN...CAMDEN...NASSAU...DUVAL...ST JOHNS AND FLAGLER COUNTIES... ...INLAND HURRICANE WIND WARNING EARLY SATURDAY ALACHUA... BRADFORD...CLAY...MARION...PUTNAM COUNTIES... ...INLAND TROPICAL STORM WIND WATCH EARLY SATURDAY FOR THE FOLLOWING COUNTIES OF NORTH FLORIDA...BAKER...COLUMBIA...GILCHRIST... UNION AND ALSO FOR THE FOLLOWING COUNTIES OF SOUTHEAST GEORGIA... BRANTLEY...INLAND CAMDEN...CHARLTON...INLAND GLYNN...PIERCE...AND WARE... ...FLOOD WATCH ENTIRE AREA THROUGH 6 PM SATURDAY... ...HIGH RISK OF RIP CURRENTS SATURDAY... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT...FLOOD WATCH AND SURF ZONE PRODUCTS ISSUED BY NATIONAL WEATHER SERVICE OFFICE IN JACKSONVILLE CONCERNING HURRICANE CHARLEY. CONDITIONS ARE EXPECTED TO IMPROVE FROM THE SOUTH BEGINNING SATURDAY MORNING AS HURRICANE CHARLEY MOVES NORTH OF THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/MKT
In the hours before
Special weather statement, Aug 13, 1:45 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT FRI AUG 13 2004 FLZ031-036-131815- ALACHUA FL-BRADFORD FL- 145 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND BRADFORD COUNTIES FOR A DEVELOPING THUNDERSTORM VALID UNTIL 215 PM EDT... AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED OVER GAINESVILLE AIRPORT...OR ABOUT 3 MILES NORTHEAST OF GAINESVILLE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWNANS LAKE... GAINESVILLE AIRPORT...GAINESVILLE... WALDO...HAMPTON... STARKE... SAMPSON AND NEW RIVER THROUGH 215 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. A FUNNEL CLOUD IS POSSIBLE WITH THIS STORM. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, Aug 13, 3:21 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 PM EDT FRI AUG 13 2004 FLZ040-132000- MARION FL- 321 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 400 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LAKE COUNTY...OR ABOUT 2 MILES EAST OF TAVARES...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS NEAR THE SOUTHEAST PART OF THE OCALA NATIONAL FOREST THROUGH 400 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Aug 13, 3:55 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 355 PM EDT FRI AUG 13 2004 FLZ037-038-132045- FLAGLER FL-PUTNAM FL- 355 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM EDT... AT 354 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES SOUTH OF CRESCENT CITY...OR ABOUT OVER PIERSON...MOVING NORTH AT 35 TO 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GEORGETOWN...CRESCENT CITY...WELAKA...LAKE COMO...POMONA PARK...ESPANOLA...ANDALUSIA AND SATSUMA THROUGH 445 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, Aug 13, 4:24 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 424 PM EDT FRI AUG 13 2004 FLZ036-040-132100- ALACHUA FL-MARION FL- 424 PM EDT FRI AUG 13 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND MARION COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT... AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF MCINTOSH...OR ABOUT 5 MILES WEST OF CITRA...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MCINTOSH...CITRA...CROSS CREEK...MICANOPY...LOCHLOOSA...ROCHELLE...GROVE PARK AND ORANGE HEIGHTS THROUGH 500 PM EDT. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. A FUNNEL CLOUD WAS REPORTED IN THE OCALA METRO AREA ASSOCIATED WITH THIS THUNDERSTORM ACTIVITY. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
Local storm report, Aug 13, 4:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
428 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0423 PM FUNNEL CLOUD OCALA 29.19N 82.13W
08/13/2004 MARION FL LAW ENFORCEMENT
&&
PPLocal storm report, Aug 13, 4:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 PM EDT FRI AUG 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG WELAKA 29.48N 81.66W
08/13/2004 PUTNAM FL LAW ENFORCEMENT
POWERLINES DOWN
&&
PPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:15 AM EDT | Severe Thunderstorm Warning | JAX | Nassau | 45 min |
| Aug 13, 10:32 AM EDT | Severe Thunderstorm Warning | JAX | Duval | 43 min |
| Aug 13, 10:43 AM EDT | Special Marine Warning | JAX | 2 hr | |
| Aug 13, 4:37 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 38 min |
| Aug 13, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 49 min |
| Aug 13, 5:22 PM EDT | Special Marine Warning | JAX | 83 min | |
| Aug 13, 5:30 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 45 min |
| Aug 13, 6:42 PM EDT | Special Marine Warning | JAX | 93 min | |
| Aug 13, 7:52 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 38 min |
Nearby
Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.